Thursday, October 2, 2008

Live, Laugh, Love

Today I don't have any pictures to post, and it was a fairly rough day at school. The parents of the boy I spend most of my time with are fiddling with his medications. The poor boy has been completely off kilter the past week. Great big highs and very low lows. My heart bleeds for him, as the other children sometimes pick on him. Today he made great strides he started talking to another boy who has problems as well (the boy he usually hangs around with was in the office for not doing his work). I am hoping that the tentative friendship started today develops more fully.

I am not physically tired but mentally tired. I always have to be upbeat and happy and that can be wearing at times. The boy who ended up in the office today was one I took out to do the test. He kept refusing to do it until finally I had no recourse but to go and get the acting principal. One of the other aides told me later how she was amazed that I could keep my cool after being called names, and been disrespected. I told her that in most cases a person losing their cool just becomes another child who bullies the other. It would have caused more problems than solved them.

I sure hope that tomorrow brings a better day. Off to visit you all, and then to bed to read my book club book The Time Travellers Wife.

Everybody have a wonderful evening. God bless.

9 comments:

Carrie @ Under the Willow said...

My heart aches for a child on medication. The highs the lows must be terrible for everyone involved. You have a warm heart to have the understanding of this & it takes a certain person to work with these children.

Thank you for stopping by my blog, I will bookmark your new one. I hate the thought of people messing up the wonderful blogs out there.

Yes you are so right we need to LIVE, laugh, & LOVE~ lots of love.

Hugs to you for sharing this blog.

bj said...

Sorry you had a bad day...hopefully, next week will be better and maybe you can get some good mental rest along with resting your body!
love, bj

ginger at enchanting cottage said...

Jackie, Those children are so blessed to have you in there lives.
Carrie is so right it does take a cerain kind of person and you are one of them.I think tht being mentally tired is harder than physically tired. Enjoy your book and take care of yourself.
Hugs,
ginger

Maggie R said...

Hi Jackie...
Thanks for popping by my Blog...Good to see you again..
Sorry you had a draining day....Hopefully to-morrow will be much better.
Looks like you were busy with your vegies.... they will be so nice when winter arrives...I too put a lot in the freezer.. I did miss the blueberries this year though... darn.... Just find I am very tired being on the prednisone... My dose has been slowly decreased to 15 mgs from 40mgs.. so I am hopeful I will soon be off it and can be "Myself" again..
Meanwhile I am plodding along...
Trying to get my PIF gifts ready (Big Yeah!!!)and a couple of fabric post card exchanges... LOL
Hope your weather is holding.....Ours is chilly and wet... oh well at least it isn't snow...
Take care Jackie
xoxo
((((hugs))))
Maggie

Mary Isabella and Kiley too! said...

I am praying for you . It takes a very special person to do the work you do. Hang in there you are making a difference!!!!!
Hugs...m...

Linda said...

Hi Jackie...you are a kind soul and do make a difference to these children. I worked with special needs children for many years...some days are difficult but in the long run we do make a difference and it is so rewarding to know in some small way we have been helpful to the students.
Enjoy your book and take care of yourself...wishing you a bright tomorrow...hugs, Linda

Kelli said...

I am sorry you had a rough day and I feel bad for the little boy. Sending lots of (((Hugs)))
~Kelli

MelanieJoy said...

Hi Jackie, I came over from Mary's. I understand your day. I work with special needs children, mainly Autistic children. I love my job but you are right there are many draining days. We have a boy too that his parents keep messing with his meds. and this week he had his first seizure. I hope you have a good week next week...enjoy your weekend!

Mary said...

Jackie,

First of all, the parents should NOT be fiddling with the boys meds. If he needs a higher or lower dose, his doctor should be consulted.

Brandon used to have a lot of trouble making friends. I hope this boys is able to strike up a friendship with the child he was talking to. Encourage it if you can without them knowing.

Take care and have a great week. You are caring for very special kids and I commend you for keeping your patience.

Blessings,
Mary